Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#325481] of M. Ronen Plesser

Papers Published

  1. Jockers, H; Katz, S; Morrison, DR; Plesser, MR, SU(N) Transitions in M-Theory on Calabi–Yau Fourfolds and Background Fluxes, Communications in Mathematical Physics, vol. 351 no. 2 (April, 2017), pp. 837-871, Springer Nature [doi]
    (last updated on 2020/10/20)

    Abstract:
    © 2016, Springer-Verlag Berlin Heidelberg. We study M-theory on a Calabi–Yau fourfold with a smooth surface S of AN–1 singularities. The resulting three-dimensional theory has a N= 2 SU(N) gauge theory sector, which we obtain from a twisted dimensional reduction of a seven-dimensional N= 1 SU(N) gauge theory on the surface S. A variant of the Vafa–Witten equations governs the moduli space of the gauge theory, which—for a trivial SU(N) principal bundle over S—admits a Coulomb and a Higgs branch. In M-theory these two gauge theory branches arise from a resolution and a deformation to smooth Calabi–Yau fourfolds, respectively. We find that the deformed Calabi–Yau fourfold associated to the Higgs branch requires for consistency a non-trivial four-form background flux in M-theory. The flat directions of the flux-induced superpotential are in agreement with the gauge theory prediction for the moduli space of the Higgs branch. We illustrate our findings with explicit examples that realize the Coulomb and Higgs phase transition in Calabi–Yau fourfolds embedded in weighted projective spaces. We generalize and enlarge this class of examples to Calabi–Yau fourfolds embedded in toric varieties with an AN–1 singularity in codimension two.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320